MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL10 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF100820
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address was not reported / available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30452193) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00264.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during an embolization of a fistula in the ascending aorta and the right pulmonary artery, the 8mm x 20cm deltafill 10 (dlf100820 / 30452193) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 5mm x 15cm deltafill (dlf100515 / 30481255).There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 19-apr-2022.[additional information]: on 19-apr-2022, additional information was received.The information indicated that the physician read the instructions for use (ifu); the ifu does clearly describe how to use the medical device and the physician have been trained in its use.The additional information also included the observations from the physician: ¿from the beginning the doctor was given a presentation for the handling of the coil and we took the use of the videos, and in many cases when the coil is sheathed it does not present a problem.The same steps are always performed it appears that the event of hypotube breaks and we have supported the physician to review the process during the procedure.At the visit of the brand specialist the doctor commented in detail about this failure and went through the steps, where it was clarified that the doctor was doing the process as is for the recovery of the coil, and it was not possible to explain conclusively what was going on.¿ this is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00260 and 3008114965-2022-00264.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on (b)(6) 2022.The returned device underwent evaluation and analysis.The investigation is included in this mdr submission.[conclusion]: the healthcare professional reported during an embolization of a fistula in the ascending aorta and the right pulmonary artery, the 8mm x 20cm deltafill 10 (dlf100820 / 30452193) was correctly purged and inserted into a prowler 14 microcatheter (606151fx / 30289569).An attempt was made to recover the device with the resheathing tool, but during the use of the resheathing tool, the hypotube broke with no way of being able to recover the coil.No visible kinks nor other damages were noted on the microcatheter.There was no resistance experienced when the guidewire was being advanced through the microcatheter.A continuous flush was maintained through the microcatheter (40 ml/hr).Additional information indicated that the hypotube did split into two pieces.No medical intervention was required to remove the damaged hypotube.Another prowler 14 microcatheter from the same lot was used with the replacement coil, a 5mm x 15cm deltafill (dlf100515 / 30481255).There was no report of any patient adverse event or complication.On 19-apr-2022, additional information was received.The information indicated that the physician read the instructions for use (ifu); the ifu does clearly describe how to use the medical device and the physician have been trained in its use.The additional information also included the observations from the physician: ¿from the beginning the doctor was given a presentation for the handling of the coil and we took the use of the videos, and in many cases when the coil is sheathed it does not present a problem.The same steps are always performed it appears that the event of hypotube breaks and we have supported the physician to review the process during the procedure.At the visit of the brand specialist the doctor commented in detail about this failure and went through the steps, where it was clarified that the doctor was doing the process as is for the recovery of the coil, and it was not possible to explain conclusively what was going on.¿ the complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 8mm x 20cm deltafill 10 was received.Visual inspection was performed.The dpu (device positioning unit) of the returned deltafill was observed in good condition (i.E., no kinks nor separated fragments).No apparent damage was noted.Under magnification, the embolic coil was confirmed to be still attached to the resistance heating (rh) coil.However, the embolic coil was noted to be protruding from the introducer and with a kinked condition.Another portion of the embolic coil was observed to be stretched.These damages are not related to the customer complaint and the exact timing of when such damages occurred could not be determined.The introducer was noted to be in good condition (i.E.No openings nor kinks).Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.The reported issue documented in the complaint is not confirmed since the dpu and introducer were in good condition, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30452193) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found (c19)¿ code was used in the investigation findings because the reported issue documented in the complaint was not confirmed.This code corresponds to the code ¿no problem detected (d14)¿ code in the investigation conclusions.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00260, 3008114965-2022-00264, and 3008114965-2022-00455.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL10 8MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14115885
Report Number3008114965-2022-00260
Device Sequence Number5932289
Product Code KRD
UDI-Device Identifier10886704079378
UDI-Public10886704079378
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberDLF100820
Device Catalogue NumberDLF100820
Device Lot Number30452193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/19/2022
06/24/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date04/20/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL10 9MMX25CM; GALAXY G3 7MM X 21CM; PRESHAPED PROWLER14 45TIP 2MRK
Patient Age6 MO
Patient SexMale
Patient Weight5 KG